Colorado, 2025Wildfire in Colorado, June 26 to 28, 2025
June 26 to 28, 2025 · NWS GJT · 1 event in 1 county or zone
The Hilltop Fire started in late June about 7 miles southeast of Rifle. The cause is undetermined.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $430,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Hilltop Fire started in late June about 7 miles southeast of Rifle. The cause is undetermined.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 26, 1:29 PM MST, 27 minutes earlier. Its key messages:
- Warm and dry conditions dominates the forecast through the weekend.
- An influx in moisture leads to increasing precipitation chances early next week.
Area forecast discussion, Jun 26, 1:29 PM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
229 PM MDT Thu Jun 26 2025
.KEY MESSAGES...
- Warm and dry conditions dominates the forecast through the
weekend.
- An influx in moisture leads to increasing precipitation
chances early next week.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 220 PM MDT Thu Jun 26 2025
Dry and calm conditions are expected through the short term as high
pressure builds. Dry air has moved in after yesterday's showers and
thunderstorms, and looks to remain in place over the coming days. As
a result, no precipitation is in the forecast for the remainder of
the workweek. Despite afternoon relative humidity values in the
single digits, critical fire weather conditions are generally not
expected as afternoon wind gusts will be weaker with the building
high pressure. However, localized stronger gusts may allow for red
flag conditions in spots. Temperatures will gradually warm to 5 to
10 degrees above normal by the weekend.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 220 PM MDT Thu Jun 26 2025
This weekend a ridge of high pressure builds over the region causing
temperatures to rise 5-10 degrees above normal. For the most part
conditions will remain dry although models are hinting at the return
of moisture as a cold front moves from the Northern Rockies out over
the Plains. The front pushes moisture in from the north and it may
be enough for isolated showers in the afternoon. The other pocket of
moisture will be confined along the Front Range so that may support
showers along the Divide. On Monday a shortwave along the California
coast begins to move inland. This along with the high pressure will
increase southerly flow and ultimately advect deeper moisture in the
from the south and east. This should cause the coverage of showers
and storms to increase across the forecast area. Models are
struggling with how to handle the shortwave to our southwest.
Whether this wave is progressive or stalls out, which is a common
problem with these systems. Therefore the details uncertain, but
with the moisture in place afternoon convection is looking more
likely Tuesday through Thursday. The thing to also watch is the
potential for shortwaves across the northern tier of the country as
they can send weak fronts into the region that disrupt the moisture
and temporarily displace it to the south. The increased moisture
should cause a slight decrease in temperatures mid to late week.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 1036 AM MDT Thu Jun 26 2025
VFR conditions continue. Predominantly diurnal influences with
wind speeds and directions, generally around 5 to 10 kts with
occasional gusts to 20 kts through the afternoon becoming light
overnight. A few high clouds may persist through the afternoon,
mainly across the mountain terrain as well as VEL.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...GF
LONG TERM...KJS
AVIATION...TGJT
Hazardous weather outlook, Jun 26, 1:21 AM MST, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
221 AM MDT Thu Jun 26 2025
COZ001>014-017>023-UTZ022>025-027>029-271200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
221 AM MDT Thu Jun 26 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Afternoon thunderstorms return to the forecast early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Debeque to Silt Corridor
- When
- June 26, 1:56 PM MST to June 28, 7:00 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Crop damage
- $430,000
- Reported by
- Park/Forest Service
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
The Hilltop Fire started in late June about 7 miles southeast of Rifle. The cause is undetermined. The fire grew to 326 acres before it was contained a couple days later in late June. The estimated cost to date was $430,000. 1 home and 1 RV were lost in the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, June 26, 2025$197,000 · 70 kt wind · 4 events
- Wildfire in Colorado, June 26 to 29, 2025$216,000 · 1 event
- Flash Flooding and Damaging Winds in Texas, June 26, 2025$140,000 · 70 kt wind · 5 events
- Damaging Winds in Ohio, June 26, 2025$125,000 · 61 kt wind · 2 events
- Flash Flooding and Debris Flow in New Mexico, June 26 to 28, 2025$100,000 · 54 kt wind · 4 events
- Damaging Winds in Kansas, June 26, 202552 kt wind · 49 events
- Damaging Winds in Missouri, June 26, 202557 kt wind · 44 events
- Flash Flood and Damaging Winds in Pennsylvania, June 26, 2025$44,000 · 52 kt wind · 12 events
- Damaging Winds in Virginia, June 26, 2025$43,000 · 60 kt wind · 12 events
- Damaging Winds in Pennsylvania, June 26, 2025$22,000 · 50 kt wind · 15 events
- Damaging Winds in Maryland, June 26, 2025$23,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 26, 2025$32,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274976.